When having Juvederm injected in tear trough area is it normal to experience yellow brownish discoloration? Hard to cover up!

Doctor Answers 14

Juvederm in the Tear Trough

It sounds like the discoloration you are experiencing is a bruise. This is very common with injections in the tear trough area. Bruising can last up to 2 weeks. I recommend you follow up with your injector with any concerns you may have. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Juvederm in the Tear Trough

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It sounds like the discoloration you are experiencing is a bruise. This is very common with injections in the tear trough area. Bruising can last up to 2 weeks. I recommend you follow up with your injector with any concerns you may have. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Juvederm

Assuming that this filler was done in the past 2 weeks the discoloration you are seeing is likely a healing bruise.  Any time filler is injected, especially around the eyes, you can see bruising.  If it last beyond 2 weeks or you are having any other concerns I recommend that you follow up with your injecting doctor.

Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Assuming that this filler was done in the past 2 weeks the discoloration you are seeing is likely a healing bruise.  Any time filler is injected, especially around the eyes, you can see bruising.  If it last beyond 2 weeks or you are having any other concerns I recommend that you follow up with your injecting doctor.

Juvederm in Tear Trough

Thanks for your question!  It does sounds like the discoloration you are experiencing is bruising.  This is extremely common in the tear trough/under eye area.  I would recommend ice and of course, good makeup!  Follow up with your injector with any additional concerns.  Best of luck!

Juvederm in Tear Trough

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thanks for your question!  It does sounds like the discoloration you are experiencing is bruising.  This is extremely common in the tear trough/under eye area.  I would recommend ice and of course, good makeup!  Follow up with your injector with any additional concerns.  Best of luck!

Juvederm for tear troughs

With any filler injection, unfortunately, there is a risk of a bruise. The bruise changes colors and eventually becomes yellowish before it fades away. Sometimes, a deeper bruise is yellowish by the time it becomes apparent on the surface. Either way, the good news is that it's on its way out. I recommend the Jane Iredale Corrective Color kit which has a palette of four neutralizers, each to neutralize the color at different stage of evolution of the bruise. It's good to have one of these kits handy, in case your need it for future treatments or other unpredictable blemishes on the skin.

Renuka Diwan, MD
Cleveland Dermatologic Surgeon
4.8 out of 5 stars 20 reviews

Juvederm for tear troughs

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

With any filler injection, unfortunately, there is a risk of a bruise. The bruise changes colors and eventually becomes yellowish before it fades away. Sometimes, a deeper bruise is yellowish by the time it becomes apparent on the surface. Either way, the good news is that it's on its way out. I recommend the Jane Iredale Corrective Color kit which has a palette of four neutralizers, each to neutralize the color at different stage of evolution of the bruise. It's good to have one of these kits handy, in case your need it for future treatments or other unpredictable blemishes on the skin.

Renuka Diwan, MD
Cleveland Dermatologic Surgeon

Tear troughs

Bruising can create the color you describe. I would recommend following up with your injector for an in person evaluation.

Tear troughs

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Bruising can create the color you describe. I would recommend following up with your injector for an in person evaluation.

Discoloration after under-eye filler - absolutely no reason to use Arnica

Yellowish brown color after under-eye filler sounds like bruising.  If it doesn't resolve within 2 weeks, you should see your doctor.  If it lasts longer than that, you may wish to have some of your filler dissolved.  Juvederm is associated with more swelling under the eyes as compared to Restylane.  

There is no role for homeopathic arnica in treating bruising and if your doctor recommends it they are ill-informed about homeopathic preparations- they are placebos.  

Brett S. Kotlus, MD, MS
New York Oculoplastic Surgeon
5.0 out of 5 stars 63 reviews

Discoloration after under-eye filler - absolutely no reason to use Arnica

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Yellowish brown color after under-eye filler sounds like bruising.  If it doesn't resolve within 2 weeks, you should see your doctor.  If it lasts longer than that, you may wish to have some of your filler dissolved.  Juvederm is associated with more swelling under the eyes as compared to Restylane.  

There is no role for homeopathic arnica in treating bruising and if your doctor recommends it they are ill-informed about homeopathic preparations- they are placebos.  

Brett S. Kotlus, MD, MS
New York Oculoplastic Surgeon
5.0 out of 5 stars 63 reviews

Getting Great Results with Injections & Cannulas to the Tear Troughs

This sounds like bruising which can be normal after an injection to tear troughs and will resolve in a few days. Follow up with your injector if you're concerned. I do recommend using cannulas with injections to this area to limit issues. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 202 reviews

Getting Great Results with Injections & Cannulas to the Tear Troughs

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This sounds like bruising which can be normal after an injection to tear troughs and will resolve in a few days. Follow up with your injector if you're concerned. I do recommend using cannulas with injections to this area to limit issues. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 202 reviews

Juvederm

You may be experiencing bruising from your treatment.  It will continue to fade with time.  Some patients find the use of Arnica supplements help the bruising to resolve faster.  It can be purchased from vitamin stores.

Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

You may be experiencing bruising from your treatment.  It will continue to fade with time.  Some patients find the use of Arnica supplements help the bruising to resolve faster.  It can be purchased from vitamin stores.

Bruising

I assume the color you are seeing is the result of some bruising that is resolving. If concerned, you should check with your injector.

Bruising

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I assume the color you are seeing is the result of some bruising that is resolving. If concerned, you should check with your injector.

Discoloration following injection of tear trough

 The timeframe is not given with regard to when the injection was done. Nevertheless this is most likely bruising which initially being hemoglobin can be reduced to hemosiderin for a more permanent discoloration. Massage, Vitamin K cream, Arnica cream, warm compresses, and even laser can be used to help this area.

Discoloration following injection of tear trough

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

 The timeframe is not given with regard to when the injection was done. Nevertheless this is most likely bruising which initially being hemoglobin can be reduced to hemosiderin for a more permanent discoloration. Massage, Vitamin K cream, Arnica cream, warm compresses, and even laser can be used to help this area.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.